Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 96, NWS Amarillo, TX

April 23, 2007Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 23, 2007, 5:18 PM CDT for Lipscomb County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2007, 5:18 PM CDT (22:18 UTC)
Expired
Apr 23, 2007, 6:00 PM CDT
In force
42 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:44 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 232218
SVRAMA
TXC295-232300-
/O.NEW.KAMA.SV.W.0096.070423T2218Z-070423T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
518 PM CDT MON APR 23 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 600 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED 9 MILES SOUTH OF FOLLETT...OR ABOUT 10 MILES
  NORTHEAST OF LIPSCOMB...MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOLLETT...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3621 10023 3618 10001 3648 10002 3649 10034

$$
3 follow-up statements
000 
WWUS54 KAMA 232234
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT MON APR 23 2007

TXC295-232300-
/O.CON.KAMA.SV.W.0096.000000T0000Z-070423T2300Z/
LIPSCOMB TX-
534 PM CDT MON APR 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN LIPSCOMB COUNTY...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR FOLLETT...OR ABOUT 16 MILES
NORTHEAST OF LIPSCOMB...MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOLLETT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3621 10023 3618 10001 3648 10002 3649 10034

$$
000 
WWUS54 KAMA 232244
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT MON APR 23 2007

TXC295-232300-
/O.CON.KAMA.SV.W.0096.000000T0000Z-070423T2300Z/
LIPSCOMB TX-
544 PM CDT MON APR 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN LIPSCOMB COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES EAST OF FOLLETT...OR ABOUT 20 MILES 
NORTHEAST OF LIPSCOMB...MOVING NORTH NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOLLETT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3621 10023 3618 10001 3648 10002 3649 10034

$$
000 
WWUS54 KAMA 232254
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT MON APR 23 2007

TXC295-232304-
/O.EXP.KAMA.SV.W.0096.000000T0000Z-070423T2300Z/
LIPSCOMB TX-
554 PM CDT MON APR 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIPSCOMB COUNTY
EXPIRES AT 600 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM IS EXITING THE WARNED AREA...THUS THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3621 10023 3618 10001 3648 10002 3649 10034

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:03 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 23, 1:03 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
103 PM CDT MON APR 23 2007

.AVIATION...
INTRODUCED VCTS AT KAMA AND TEMPO TSRA AT KGUY. WHILE POINTS EAST OF
KAMA AND KGUY ARE MORE LIKELY TO RECEIVE TSTMS THIS AFTN AND EVE...THE
TWO MENTIONED TAF LOCATIONS ARE TOO CLOSE TO AREA OF CONCERN TO SAFELY
RULE OUT THE POSSIBILITY OF CONVECTIVE WX.

&&

.PREV DISCUSSION... /ISSUED 707 AM CDT MON APR 23 2007/

AVIATION...
SUB-TROPICAL MOISTURE IN THE FORM OF CONSIDERABLE HIGH CLOUDINESS
WILL CONTINUE ACROSS THE TAF SITES TODAY. A DRYLINE IS EXPECTED TO
MIX EAST INTO THE WEST CENTRAL PANHANDLES BY LATE THIS AFTERNOON. LOW
LEVEL GULF MOISTURE WILL ADVECT INTO THE EASTERN HALF OF THE
PANHANDLES AHEAD OF THE DRYLINE ON SOUTHEASTERLY WINDS OF 15 TO 25
KNOTS. SCATTERED CUMULUS WILL DEVELOP THIS AFTERNOON AND THEN
CONVECTION WILL DEVELOP BY LATE THIS AFTERNOON AND EVENING. THE
CONVECTION IS EXPECTED TO BECOME SEVERE...MAINLY EAST OF THE TAF
SITES...HOWEVER THE GUYMON TAF SITE COULD BE AFFECTED BY THE
CONVECTION. DRIER AIR WILL WORK INTO THE PANHANDLES AFTER 06Z TUESDAY
ALLOWING FOR DECREASING CLOUDINESS. VFR CONDITIONS ARE EXPECTED
EXCEPT IN AND NEAR THE CONVECTION LATER TODAY AND THIS EVENING WHERE
IFR TO MVFR CONDITIONS WILL OCCUR.

SCHNEIDER

PREV DISCUSSION... /ISSUED 545 AM CDT MON APR 23 2007/

UPDATE...
WILL NOTE THAT WEDNESDAY HAS THE POTENTIAL TO SEE WIND ADVISORY
CONDITIONS MET...BUT AT THIS TIME HAVE NOT BROUGHT SPEEDS UP TO
CRITERIA. THIS PERIOD WILL NEED TO BE EVALUATED THROUGH THE NEXT FEW
FORECAST PACKAGES.

FIRE WEATHER...
GIVEN FORECASTED HIGH FIRE DANGER RATING...HUMIDITIES AT OR BELOW 15
PERCENT...AND WINDS WELL ABOVE CRITERIA FOR TUESDAY OVER THE
SOUTHWESTERN ZONES...WILL ISSUE A FIRE WEATHER WATCH FOR TUESDAY
MORNING THROUGH MID EVENING.

PREV DISCUSSION... /ISSUED 457 AM CDT MON APR 23 2007/

DISCUSSION...
ANOTHER VERY ACTIVE DAY EXPECTED FOR THE PANHANDLES AS STRONG UPPER
LOW MOVES EAST ACROSS ARIZONA AND NEW MEXICO TODAY. AS HEIGHTS FALL
IN THE LEE OF THE ROCKIES...RAPID DEEPENING OF THE SFC LOW OVER
SOUTHEASTERN COLORADO WILL STRENGTHEN SOUTHEASTERLY LOWLEVEL WINDS...
WITH STRONG ADVECTION OF GULF MOISTURE INTO THE PANHANDLES. ALTHOUGH
MODELS DEPICT DEWPOINTS IN THE 60S SPREADING INTO THE AREA...AND 60S
DEWPOINTS ARE NEAR AT HAND...AM NOT CONVINCED THAT THESE 60S
DEWPOINTS WILL END UP IN THE PANHANDLES. BUT THE GENERAL PICTURE
PRESENTED IN ALL MODELS SEEMS REASONABLE. THUS...DRYLINE EXPECTED TO
SET UP OVER THE WESTCENTRAL TEXAS PANHANDLE...ARCING BACK TO THE SFC
LOW THROUGH THE WESTERN OKLAHOMA PANHANDLE. SUBTROPICAL CIRRUS SHOULD
INITIALLY INHIBIT HEATING ENOUGH TO PREVENT EARLY DEVELOPMENT OF
STORMS THAT MIGHT BE EXPECTED GIVEN SOMEWHAT WEAKER CAP THAN WAS SEEN
ON SATURDAY. STORMS WILL FORM ALONG THE DRYLINE LATE THIS AFTERNOON
AS UPPER JET STREAK NEARS AND LAPSE RATES STEEPEN. SHEAR PROFILES
SUPPORT SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES.
STORMS MAY CONTINUE INTO THE LATE EVENING HOURS AS LOW LEVEL JET
DEVELOPS.

ALL MODELS ARE IN AGREEMENT WITH THE PANHANDLES BECOMING DRYSLOTTED
BY TUESDAY MORNING...WITH GUSTY WESTERLY WINDS ON TUESDAY. MODELS ARE
ALSO IN AGREEMENT WITH THE UPPER LOW BEING VERY SLOW TO EXIT. AS
POTENT AS THE UPPER SYSTEM IS...WRAPAROUND PRECIP WELL INTO THE
CENTRAL TEXAS PANHANDLE IS A POSSIBILITY...AND SO HAVE EXTENDED POPS
INTO WEDNESDAY AS SYSTEM FINALLY EXITS. INCREASING MOISTURE IN THE
LOW LEVELS IS ALSO EXPECTED AS A FRONTAL BOUNDARY MOVES THROUGH IN
THE WAKE OF THE EXITING SYSTEM.

NORTHWESTERLY FLOW ALOFT ENSUES THURSDAY...WITH A SHORTWAVE TROF
AFFECTING THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. LIMITED
MOISTURE SHOULD SUPPRESS PRECIPITATION THREAT...SO HAVE REMOVED
SLIGHT CHANCE POPS INTRODUCED ON PREVIOUS SHIFT.

ENSEMBLE GUIDANCE SUGGESTS UPPER AIR PATTERN TRANSITIONS TO AN
EASTERN CONUS TROF AND WESTERN CONUS RIDGE...WHICH WILL MAKE
PRECIPITATION IN THE EXTENDED PERIODS AN UNLIKELY OCCURRENCE.
UNSEASONABLY STRONG UPPER RIDGE MOVES IN FOR THE WEEKEND...WITH
VERY WARM TEMPERATURES IN THE 80S AND APPROACHING 90 DEGREES ON
SUNDAY. ANOTHER SYSTEM MAY ENTER THE WESTERN STATES EARLY NEXT
WEEK...AND COULD AFFECT THE PANHANDLES IF THE UPPER RIDGE MANAGES TO
EXIT THE AREA.

MEXMOS MINIMUM TEMPS SEEMED REASONABLE IN MOST PERIODS EXCEPT FOR
THURSDAY MORNING...WHERE LIGHT WINDS...GENERALLY DRY AIR AND MINIMAL
CLOUD COVER MAY ALLOW TEMPERATURES TO DROP SLIGHTLY. MAX TEMPS TODAY
WILL BE INHIBITED BY CIRRUS...SO FAVORED MEXMOS OVER OTHER GUIDANCE
IN THE SHORT TERM. WEDNESDAY MAX TEMPERATURES WERE DECREASED FROM
MEXMOS IN THE NORTHERN ZONES WITH SYSTEM SLOW TO EXIT AND LINGERING
CLOUD COVER EXPECTED.

KRAMAR

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...
     OLDHAM...POTTER...RANDALL.

OK...NONE.

&&

07/02
Hazardous weather outlook, Apr 23, 4:21 PM CDT, 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
421 PM CDT MON APR 23 2007

OKZ001>003-TXZ001>020-241100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
421 PM CDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...A TORNADO WATCH IS IN EFFECT FOR THE CENTRAL TO EASTERN TEXAS AND
OKLAHOMA PANHANDLES THROUGH 10 PM CDT THIS EVENING...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AS A DRYLINE
ORGANIZES OVER THE AREA. SOME OF THESE STORMS ARE EXPECTED TO BECOME
SEVERE...MAINLY EAST OF A GUYMON TO CLAUDE LINE. WIND PROFILES
SUPPORT LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

SOUTHEASTERLY WINDS AHEAD OF THE DRYLINE THIS AFTERNOON AND TONIGHT
WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS. CAUTION ADVISED ON
AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING ACROSS THE OKLAHOMA AND MUCH OF THE TEXAS PANHANDLES. ANY
STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT
THIS TIME.

MUCH DRIER AIR WORKING INTO THE SOUTHWESTERN TEXAS PANHANDLE TUESDAY
AFTERNOON AND EVENING WILL RESULT IN MINIMUM AFTERNOON RELATIVE
HUMIDITIES DROPPING TO 15 PERCENT OR LESS. A TIGHTENING
SURFACE PRESSURE GRADIENT ACROSS THE SOUTHWESTERN TEXAS PANHANDLE
WILL CAUSE STRONG WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. THE
FIRE DANGER RATING IS FORECAST TO BE HIGH OR GREATER TUESDAY
AFTERNOON AND EVENING. THIS WILL LEAD ELEVATED FIRE WEATHER
CONDITIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE TUESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN
ALERT FOR THE POSSIBILITY OF ACTIVATION THIS AFTERNOON AND EVENING.

SP/BROST

In the hours before

Special weather statement, Apr 23, 12:40 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1240 PM CDT MON APR 23 2007

OKZ001>003-TXZ001>020-232300-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1240 PM CDT MON APR 23 2007

...AN OUTBREAK OF SEVERE THUNDERSTORMS IS POSSIBLE LATE THIS
AFTERNOON AND EVENING ACROSS PARTS OF THE OKLAHOMA AND TEXAS
PANHANDLES...

THE NATIONAL WEATHER SERVICE IS FORECASTING THE DEVELOPMENT OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING
WINDS...AND TORNADOES ACROSS PARTS OF THE OKLAHOMA AND TEXAS
PANHANDLES LATER THIS AFTERNOON AND EVENING. THE CENTRAL AND
EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE
WILL BE THE AREAS MOST LIKELY TO EXPERIENCE SEVERE THUNDERSTORMS...
WHERE A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS FOR LATE THIS
AFTERNOON AND EVENING. IN ADDITION...THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS PARTS OF THE CENTRAL TEXAS PANHANDLE FOR
LATE THIS AFTERNOON AND EVENING.

THE DRYLINE WILL ORGANIZE IN THE WESTERN SECTIONS OF THE OKLAHOMA
AND TEXAS PANHANDLES THIS AFTERNOON. THIS FEATURE...IN COMBINATION
WITH AN INCREASINGLY UNSTABLE ATMOSPHERE...SUFFICIENT LOW LEVEL
MOISTURE...AND AN APPROACHING STRONG UPPER LEVEL LOW PRESSURE SYSTEM
FROM THE FOUR CORNERS REGION WILL LIKELY RESULT IN THE DEVELOPMENT OF
SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING ACROSS MAINLY
CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS
THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...
DAMAGING WINDS...AND TORNADOES...ESPECIALLY IN THE MODERATE RISK
AREA.

IF YOU LIVE IN THE CENTRAL AND EASTERN SECTIONS OF THE OKLAHOMA AND
TEXAS PANHANDLES...MAINLY ALONG AND EAST OF A LINE EXTENDING FROM
STURGIS OKLAHOMA TO AMARILLO TEXAS TO CANYON TEXAS...YOU ARE HIGHLY
ENCOURAGED TO REVIEW SEVERE WEATHER SAFETY RULES AND PROCEDURES...AND
PREPARE TO HAVE A PLAN OF ACTION IN PLACE SHOULD SEVERE WEATHER
THREATEN YOUR AREA LATER THIS AFTERNOON AND EVENING.

STAY TUNED TO YOUR RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR
THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN AMARILLO
ON THIS UPCOMING SEVERE WEATHER EVENT.

ANDRADE
Local storm report, Apr 23, 12:44 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1244 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             HEREFORD                34.82N 102.40W
04/21/2007  M1.75 INCH       DEAF SMITH         TX   FIRE DEPT/RESCUE

            STORM WAS PRODUCING GOLF BALL HAIL ON THE WEST AND
            SOUTH SIDES OF TOWN IN A 3 MILE STRETCH.

0601 PM     HAIL             1 S HEREFORD            34.81N 102.40W
04/21/2007  M1.75 INCH       DEAF SMITH         TX   TRAINED SPOTTER

            SPOTTER MEASURED PEAS TO GOLF BALL HAIL JUST SOUTH OF
            HEREFORD.

0608 PM     HAIL             HEREFORD                34.82N 102.40W
04/21/2007  M1.25 INCH       DEAF SMITH         TX   TRAINED SPOTTER

0612 PM     HAIL             DALHART                 36.06N 102.52W
04/21/2007  M1.00 INCH       DALLAM             TX   TRAINED SPOTTER

0614 PM     HAIL             DALHART                 36.06N 102.52W
04/21/2007  M0.88 INCH       DALLAM             TX   TRAINED SPOTTER

0615 PM     HAIL             DALHART                 36.06N 102.52W
04/21/2007  M1.00 INCH       DALLAM             TX   TRAINED SPOTTER

            COVERING THE GROUND

0615 PM     HAIL             1 S DALHART             36.05N 102.51W
04/21/2007  E0.88 INCH       HARTLEY            TX   TRAINED SPOTTER

            NICKEL SIZE HAIL IN DALHART ON HARTLEY COUNTY SIDE

0620 PM     HAIL             DALHART                 36.06N 102.52W
04/21/2007  M1.25 INCH       DALLAM             TX   TRAINED SPOTTER

            SPOTTER REPORTED QUARTERS TO HALF DOLLAR...WITH HAIL
            SIZE INCREASING WITH TIME.

0636 PM     HAIL             DALHART                 36.06N 102.52W
04/21/2007  M1.25 INCH       DALLAM             TX   TRAINED SPOTTER

0640 PM     HAIL             BOISE CITY              36.73N 102.51W
04/21/2007  E1.00 INCH       CIMARRON           OK   FIRE DEPT/RESCUE

0645 PM     HAIL             3 S WILDORADO           35.17N 102.24W
04/21/2007  E1.00 INCH       DEAF SMITH         TX   BROADCAST MEDIA

            REPORTED BY LOCAL MEDIA

0645 PM     HAIL             DALHART                 36.06N 102.52W
04/21/2007  E1.00 INCH       DALLAM             TX   FIRE DEPT/RESCUE

0645 PM     TORNADO          5 WNW BOYS RANCH        35.54N 102.33W
04/21/2007                   OLDHAM             TX   AMATEUR RADIO

0653 PM     TORNADO          3 SE CHANNING           35.65N 102.29W
04/21/2007                   HARTLEY            TX   LAW ENFORCEMENT

0700 PM     TORNADO          5 NE CHANNING           35.73N 102.27W
04/21/2007                   HARTLEY            TX   STORM CHASER

0715 PM     TORNADO          15 NE CHANNING          35.84N 102.14W
04/21/2007                   MOORE              TX   STORM CHASER

            4 MILES NORTH OF 722 HARTLEY/MOORE COUNTY LINE.

0717 PM     HAIL             12 NNE HEREFORD         34.98N 102.32W
04/21/2007  M1.00 INCH       DEAF SMITH         TX   AMATEUR RADIO

0742 PM     HAIL             4 W FOUR WAY            35.69N 102.03W
04/21/2007  E2.50 INCH       MOORE              TX   BROADCAST MEDIA

0742 PM     TORNADO          CACTUS                  36.04N 102.01W
04/21/2007                   MOORE              TX   EMERGENCY MNGR

            TORNADO MOVED THROUGH RESIDENTIAL PART OF TOWN. POWER
            LINES AND POLES WERE DOWNED...TRAILER HOMES...SEMIS AND
            CARS WERE OVERTURNED...COMBINE...CROP SPRINKLERS AND
            BARNS WERE DESTROYED

0745 PM     HAIL             5 S VALLEY DE ORO       35.38N 102.11W
04/21/2007  E1.00 INCH       POTTER             TX   PUBLIC

            REPORTED HEAVY RAIN AND UP TO QUARTER IN HAIL. REPORTS
            1.10 INCHES OF RAIN

0745 PM     HAIL             BOISE CITY              36.73N 102.51W
04/21/2007  E1.00 INCH       CIMARRON           OK   LAW ENFORCEMENT

            WOODEN SHED BLOWN DOWN

0745 PM     TSTM WND GST     BOISE CITY              36.73N 102.51W
04/21/2007  E60 MPH          CIMARRON           OK   LAW ENFORCEMENT

            WOODEN SHED BLOWN DOWN

0748 PM     TORNADO          5 ESE FOUR WAY          35.66N 101.88W
04/21/2007                   MOORE              TX   STORM CHASER

            CORROBORATED WITH DAMAGE REPORTED BY NWS EMPLOYEE

0800 PM     HAIL             6 E WILDORADO           35.22N 102.14W
04/21/2007  E1.75 INCH       POTTER             TX   PUBLIC

0807 PM     TORNADO          6 SE DUMAS              35.80N 101.89W
04/21/2007                   MOORE              TX   TRAINED SPOTTER

            ROPE TORNADO - NEAR FARM TO MARKET ROAD 1284 - SPOTTER
            6 MILES EAST OF DUMAS LOOKING SOUTH SOUTHWEST

0825 PM     TORNADO          10 NE DUMAS             35.97N 101.84W
04/21/2007                   MOORE              TX   STORM CHASER

            POWER FLASHES REPORTED

0832 PM     HAIL             5 SW AMARILLO           35.15N 101.88W
04/21/2007  M0.88 INCH       RANDALL            TX   CITY OFFICIAL

0835 PM     TORNADO          5 NE SUNRAY             36.07N 101.76W
04/21/2007                   SHERMAN            TX   STORM CHASER

0838 PM     HAIL             5 S WILDORADO           35.14N 102.24W
04/21/2007  M0.88 INCH       DEAF SMITH         TX   AMATEUR RADIO

            ON FARM TO MARKET ROAD 809

0845 PM     TSTM WND GST     3 SW WAYSIDE            34.76N 101.58W
04/21/2007  E65 MPH          ARMSTRONG          TX   TRAINED SPOTTER

            500 GALLON CATTLE FEEDER BLOWN OVER AND PUSHED UPHILL
            50 FEET

0845 PM     HAIL             3 SW WAYSIDE            34.76N 101.58W
04/21/2007  E0.75 INCH       ARMSTRONG          TX   TRAINED SPOTTER

0854 PM     TORNADO          5 SW SUNRAY             35.97N 101.89W
04/21/2007                   MOORE              TX   STORM CHASER

0855 PM     HAIL             CANYON                  34.98N 101.92W
04/21/2007  M0.88 INCH       RANDALL            TX   AMATEUR RADIO

            AT U.S. HIGHWAY 60 AND FARM TO MARKET ROAD 168

0900 PM     HAIL             CLAUDE                  35.11N 101.36W
04/21/2007  E0.88 INCH       ARMSTRONG          TX   TRAINED SPOTTER

0900 PM     TSTM WND GST     BUSHLAND                35.19N 102.06W
04/21/2007  M63 MPH          POTTER             TX   BROADCAST MEDIA

            SCHOOLNET SITE AT BUSHLAND REPORTED BETWEEN 60 AND 66
            MPH WINDS

0903 PM     HAIL             1.5 W CANYON            34.98N 101.95W
04/21/2007  E1.00 INCH       RANDALL            TX   PUBLIC

0904 PM     HAIL             CLAUDE                  35.11N 101.36W
04/21/2007  M0.88 INCH       ARMSTRONG          TX   TRAINED SPOTTER

            3 INCHES DEEP

0925 PM     HAIL             SUNRAY                  36.02N 101.82W
04/21/2007  E1.75 INCH       MOORE              TX   CITY OFFICIAL

0930 PM     TSTM WND DMG     GUYMON                  36.69N 101.48W
04/21/2007                   TEXAS              OK   EMERGENCY MNGR

            TRUCKS BLOWN OVER BY WINDS/TEXOMA NO POWER/TELEPHONE
            POLES DOWN/HOOKER POLICE DEPARTMENT WINDOWS BLOWN
            OUT/WINDS ESTIMATED AT 65 MPH

0955 PM     TSTM WND GST     GOODNIGHT               35.03N 101.19W
04/21/2007  E60 MPH          ARMSTRONG          TX   PUBLIC

            PEA SIZE HAIL WITH HEAVY WINDS AND HEAVY RAIN. 0.60
            INCHES OF RAIN FELL

0955 PM     TSTM WND GST     GOODNIGHT               35.03N 101.19W
04/21/2007  E60 MPH          ARMSTRONG          TX   PUBLIC

            PEA SIZE HAIL WITH HEAVY WINDS AND HEAVY RAIN 0.75
            INCHES

1014 PM     HAIL             6 E GROOM               35.20N 101.00W
04/21/2007  M0.88 INCH       GRAY               TX   AMATEUR RADIO

            ON INTERSTATE 40.

1030 PM     TSTM WND GST     CLARENDON               34.94N 100.89W
04/21/2007  E60 MPH          DONLEY             TX   CO-OP OBSERVER

            NUMEROUS TREE LIMBS DOWN

&&

CK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:54 AM CDTFire Weather WatchAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall10 hr
Apr 23, 6:13 PM CDTSevere Thunderstorm WarningAMACarson62 min
Apr 23, 6:30 PM CDTTornado WarningAMACarson30 min
Apr 23, 6:59 PM CDTSevere Thunderstorm WarningAMAGray28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.